Have Medical Questions? Ask a Doctor Online!
Myself Dr Josh. and I’m happy to help with your question today.Please provide me the following information so that I can address your concern regarding hives of your husband:
What is his age?
Since how long he has these symptoms of hives?
Does he have red rashes/bumps on skin?
Waiting for your reply…
Thank you for sending the photo.Yes,I have seen it.
Please wait for the detailed answer.It may take upto 1-3 minutes.
In the mean time,please let me know:
Is any other family member affected with such itching?
Does he itch more at night?
Thank you for the quick reply.
Here is your detailed answer
The photo you have sent & the symptoms you have described about your husband having hives on and off for about a month all over the body (except face)is most likely because of a skin disease known as urticaria.A hypersensitivity reaction (similar to an allergy) occurs in the skin, causing inflammation. The inflammation causes the skin to become reddish & itchy.
Another possibility is of scabies but as only he is suffering & you and the other 2 kids are fine,this seems to be the less likely.
As the appointment with allergist,is a few days away & he is having severe itching,following will help him greatly:
This will help him greatly in treating the itching & provide relief & comfort from irritation. He will need physical examination & allergy tests & then accordingly medications will be prescribed by allergist.Till then he can take the above described medications.
Hope this helped.
Is there is anything else that you would like to know.I am happy to address your follow-up questions. Please use the REPLY BUTTON to reply back to me
Thank you for being online.
I would like to give you further information that he will need following tests:
-Radioallergosorbent test (RAST)
-Antinuclear antibody(ANA) tests
He need skin allergy tests.Common one are:elimination-type tests.In this the suspected foods are avoided for several weeks and then gradually re-introduced one at a time and he will be observed for signs of an allergic reaction.Radioallergosorbent test (RAST) is a blood test done to see whether there is true allergic reaction.
So my best advise for him is to consult the allergist as per appointment & discuss these tests so as to know the exact underlying cause & then treatment will be done accordingly.Till then he can take the above described medications.It will help him greatly.
If you still have any questions,please let me know..I am happy to address your follow-up questions.
God bless you & take care.
Just checking in to see how things are going. How is your husband's hives now?Has he taken the tab.Zyrtec & applied calamine lotion?Is there anything else that you would like to know?
Please use the REPLY BUTTON to reply back to me.I am happy to help you.
I have seen that you have not rated my answer so far. Please do rate my answer(3 or more stars).However if you still have any questions,please let me know..I am happy to address your follow-up questions.Also you can ask questions after rating my answer.